MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA50BM
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that during an intraocular lens (iol) implant procedure, while introducing the implant into the patient's eye, the haptics did not unfold and remained folded in on themselves.This threatened the stability of the implant, so the surgeon removed the implant by cutting it with anterior chamber scissors and enlarged the main incision.Another sulcus implant with 0.5 more diopter was inserted into the sulcus plane, which was intact over more than 340 degrees.The procedure was completed on the same day, but patient impact was unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in b3, and b5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating consequence was prolonged procedure time.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22739992
Report Number1119421-2025-02187
Device Sequence Number20637617
Product Code HQL
UDI-Device Identifier00380650698544
UDI-Public(01)00380650698544(17)251004(11)201005(10)15102874
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberMA50BM
Device Catalogue NumberMA50BM.205
Device Lot Number15102874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/09/2025
Date Device Manufactured10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER SCISSORS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown